Forum

Alopecia & Avonex

Hi Folks,

I’ve been on Avonex for 11 years.9 months ago I got a patcch of Alopecia, this has steadily got bigger and last week my hairdresser noticed 2 more areas of alopecia. I understand 4% of people on Avonex can suffer from Alopecia. I’ve seen blogs where people report hair loss. I thought having been on it for 11 years it would be unlikely to affect me that way now but did read one lady was on it 12 years then got Alopecia. I’m 57 so can expect some hair thinning (Menopause) but this is well defind citrcular areas of baldness starting at the nape of my neck and creeping up and across my head!!!

Anyone know anything about it???

Sue

Hi Sue ---- sorry no idea but I thought I’d bump you up the page to keep your post in the spotlight. There are lots on here who take Avonex and who may be able to offer some advice. Roger.

Like you, I would have assumed that Avonex would be well down the list of suspects if you have been taking it for so long with no problems with hair loss before.

For that matter, how come the lady you read about is so sure that her alopecia was related to her Avonex use? It is a very common condition, after all.

What a nasty thing to be happening, though. There are few things make a girl’s heart sink like seeing a sparce patch appearing. I do hope that you find that it was just one of those passing things and that your hair is restored to its usual over time.

Alison

x